Missouri, 2006

Damaging Wind in Missouri, August 8, 2006

August 8, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 8, 6:20 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 8, 6:20 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT TUE AUG 8 2006

.DISCUSSION...
E-W STRY FNT STILL OVR CNTRL KY INTO CNTRL MO AND KS. UPR LVL RIDGE
REMAINS IN PLACE OVR SRN US. PRECIP CHCS REMAIN FCST DIFFICULTIES
THRU TMW.

FOR TNGT...MDLS INDICATE AN MCS FORMING OVR SRN IA INTO NRN MO TNGT
AS A FAIRLY STRNG LLJ FORMS OVR KS AND VEERS INTO ERN MO. ENSEMBLE
MEMBERS OF 09Z SREF KEEP PRECIP IN NRN PORTIONS OF CWA THRU 21Z WED.
PROPAGATION VECTORS INDICATE MCS MAY MV FURTHER S AND AFFECT ERN MO.
THIS SEEMS TO BE A PLAUSIBLE SCENARIO AS THE UPR LVL RIDGE APPEARS
TO BE WEAKENING. SINCE 0-6KM SHEAR VECTORS INDICATE A MORE ELY
PROPAGATION...HAVE ONLY SLGT CHCS W OF MIS RVR. FOR TMW...NOT
EXPECTING MUCH COVERAGE IN PRECIP DURING AFTN. HOWEVER...IF ANY
OUTFLOW BDRYS REMAIN IN THE AREA...DAYTIME HEATING MAY ALLOW SCT
TSRA.

TEMPS HEAT UP TMW AND THURS AS FNT RETREATS. DWPTS IN UPR 60S AND
LWR 70S WILL PUSH HEAT INDICES NEAR CRITERIA IN CNTRL MO. MID SHIFT
MAY NEED TO CONSIDER HEADLINES FOR TMW AS NEW MDL DATA BECOMES
AVAILABLE.

FOR THE EXTD...NOT MUCH GOING ON. PRECIP CHCS RETURN ON MON INTO
TUES AS A CDFNT MVS SWD INTO THE CWA. SEASONAL TEMPS RETURN WITH HI
TEMPS IN LWR 90S.

TILLY

&&

.AVIATION...
FOR THE 00Z TAFS...H500 SHORTWAVE SKIRTING THRU SRN IA WILL
CONTINUE TO PROVIDE NERN MO/W CNTRL IL WITH RAIN CHANCES THRU MOST
OF THIS EVENING BEFORE SLIDING OFF TO THE E. FURTHER S...FRONTAL
BOUNDARY HAS GOTTEN MORE ACTIVE WITH SCT TSRA DEVELOPING ALONG
IT...AND THIS ACTIVITY IS EXPECTED TO CONTINUE FOR THE NEXT FEW
HOURS AS IT TRIES TO PUSH MORE NEWD...BOTH FROM FRONTAL BOUNDARY
LIFTING SLOWLY NEWD AS A WRMFNT...AS WELL AS H850 MOISTURE
CONVERGENCE INCREASING FURTHER NE. SHOULD CONTINUE TO SEE SOME
TSRA THRU THE OVERNIGHT AS EVERYTHING LIFTS NEWD. ALL TAF SITES
APPEAR TO BE IN THE WARM SECTOR BY LATE MORNING WEDNESDAY THEREBY
ENDING MUCH OF THE RAIN THREAT.

OUTSIDE OF TSRA...LOOK FOR VFR CIGS/VSBYS TO CONTINUE THRU THE
VALID TAF PERIOD FOR MOST LOCATIONS...ALTHOUGH THREAT OF PATCHY
LOW CLOUDS CONTINUES IN NERN MO/W CNTRL IL AND WILL FOR THE NEXT
FEW HOURS...AND THEN LATER TONIGHT...LOOK FOR PATCHY FOG TO
DEVELOP.

ELY SFC WINDS WILL VEER WITH PASSAGE OF THE WRMFNT...TO SLY...AND
IS EXPECTED TO OCCUR FOR MOST LOCATIONS LATE TONIGHT AND WEDNESDAY
MORNING.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 8, 3:08 PM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT TUE AUG 8 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
408 PM CDT TUE AUG 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS
WILL PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN ON THURSDAY THROUGH FRIDAY
AS A COLD FRONT DROPS SLOWLY SOUTHWARD THROUGH THE REGION. THERE
IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY NIGHT.

TEMPERATURES IN THE UPPER 90S WILL RETURN TO PORTIONS OF CENTRAL
MISSOURI ON WEDNESDAY. HIGH DEWPOINTS WILL COMBINE WITH THE HEAT
TO GIVE HEAT INDICES AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS
ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY
REPORTS OF HAIL...STRONG WINDS...OR HEAVY RAINFALL AMOUNTS.

TILLY

The radar

The St Louis radar (KLSX), 97 km away, was scanning. The volume nearest the first event began at 02:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ste. Genevieve

When
August 8, 8:30 PM CST
Where
Ste. Genevieve County, Ste Genevieve
Measured
52 kt (60 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
37.983, -90.050

A large was reported down on Highway 32.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525441.